×

zbMATH — the first resource for mathematics

Variational problem of some quadratic functionals in complex analysis. (English) Zbl 0945.30023
For maps between marked closed Riemann surfaces a program of H. E. Rauch (see M. Gerstenhaber and H. E. Rauch, Proc. Natl. Acad. Sci. 40, 808-812, 991-994 (1954; Zbl 0056.07502) studied the existence of Teichmüller’s extremal map by minimizing the energy functionals. The paper under review contributes to that program, by examining related quadratic functionals of maps.

MSC:
30C70 Extremal problems for conformal and quasiconformal mappings, variational methods
30F45 Conformal metrics (hyperbolic, Poincaré, distance functions)
30F60 Teichmüller theory for Riemann surfaces
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Ahlfors, L.V., On quasiconformal mappings, J. d’anal. math., 4, 1-54, (1954) · Zbl 0057.06506
[2] Courant, R., Dirichlet’s principle, conformal mapping, and minimal surfaces, (1950), Interscience Publishers New York · Zbl 0040.34603
[3] Eells, J.; Lemaire, L., Another report on harmonic maps, Bull. London math. soc., 20, 385-524, (1988) · Zbl 0669.58009
[4] Gerstenhaber, M.; Rauch, H.E., On extremal quasiconformal mappings I, Proc. nat. acad. sci. U.S.A., 40, 808-812, (1954)
[5] Grötzsch, H., Über möglichst konforme abbildungen von schlichten bereichen, Ber. verh. Sächs. akad. wiss. Leipzig math.-nat. kl., 84, 114-120, (1932) · JFM 58.1093.02
[6] Jost, J.; Schoen, R., On the existence of harmonic diffeomorphisms between surfaces, Invent. math., 66, 353-359, (1982) · Zbl 0488.58009
[7] Morse, M., The topology of pseudo-harmonic functions, Duke math. J., 13, 21-42, (1947) · Zbl 0063.04114
[8] Morse, M.; Heins, M., Topological methods in the theory of functions of a single complex variable, Ann. math., 46, 600-666, (1945) · Zbl 0063.04118
[9] Nitsche, J.C.C., Vorlesungen über minimalflächen, (1975), Springer-Verlag Berlin/Heidelberg/New York
[10] Ozawa, M., On grötzsch’s affine mapping, Kōdai math. seminar rep., 8, 112-114, (1956) · Zbl 0073.06903
[11] Schwartz, L., Théorie des distributions, (1950), Hermann Paris
[12] Teichmüller, O., Extremale quasikonforme abbildungen und quadratische differentiale, Abh. preuss. akad. wiss. math.-nat. kl. jahrgang 1939, 22, 1-197, (1940) · Zbl 0024.33304
[13] Tôki, Y., A topological characterization of pseudo-harmonic functions, Osaka math. J., 3, 101-122, (1951) · Zbl 0042.33503
[14] Väisälä, J., Lectures onn, Lecture notes in mathematics, 229, (1971), Springer-Verlag Berlin/Heidelberg/New York
[15] Weinstock, R., Calculus of variations, (1952), McGraw-Hill New York/Toronto/London
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.